Covid Vaccines

My 27 yo daughter got her Pfizer covid booster on Dec 30th. She had almost the same reaction as after the 2nd shot - fever, chills, headache, nausea, sweats, etc. My day 4 everything resolved except she started getting palpitations. She thought it was because she was still tired after the booster reaction. After a week she saw her go who blew her off saying it wasn't the vaccine after taking an EKG which was normal. Ordered bloodwork - no results yet and told her that the palpitations she is feeling is probably from something else. I am on pins and needles right now worrying that it is serious. She will be contacting a cardiologist today and try to get in asap.  Should she and I be this worried?


3 Comments

I Wouldn't Be

by MinimeJer05 - 2022-01-11 10:53:13

Hello,

Long story short, I would NOT be worried. Concerned and active in making your appointments and follow-ups? Absolutely. But worried? No. 

Why? Because COVID vaccine and COVID in general reactions are so wide and varied that it's really hard to tell what is what these days. I just came down with a case of COVID and for me, it was fever and chills and aches for two days and then just a lingering cold that I can't seem to kick. I otherwise feel fine. When I got my second vaccine shot, I experienced a much more intense version of the fever, with really bad headaches, for about 3 days.

If things get substantially worse, then of course go to the Urgent Care or ER, but if things are leveled, continue to hydrate (LOTS of water and Vitamin C) and make sure that she is getting as much sleep as possible. I am sure COVID (the virus or the vaccine) can be very demanding on some people and the best you can do is let your body fight it and support it in its recovery.

I wish for a speedy recovery for your daughter, but until that happens, try not to panic or worry and instead focus on what can be done to get her up to speed.

Take care and best of luck

Jer

Covid vaccines

by Gemita - 2022-01-11 11:56:02

HeartU,

First of all, what other symptoms is your daughter getting with her palpitations?  After each Pfizer vaccine (three in number) I experienced a worsening of my arrhythmias for several days and I had to increase my beta blocker but as my reaction to the vaccine subsided, so did my arrhythmias.  However I am an arrhythmia sufferer, so they are not new to me.  I also experienced chills, fever, night sweats within 24 hours of my vaccines but I am glad that I am protected now despite my difficulties.

If your daughter has no other symptoms other than intermittent palpitations for a few days I would not be unduly worried but if she has other symptoms or a high heart rate I would keep going back to her doctors.  I note you are still awaiting blood test results which may confirm a cause for her symptoms.  An ECG alone may not pick up the problem if palpitations are only happening “intermittently”.  Your daughter, like many of us may have had a strong reaction to the Pfizer vaccine and she may need longer term monitoring if her palpitations continue.  Don’t be fobbed off by your doctors if your daughter’s symptoms continue or worsen. 

HeartU, we have communicated before.  Please try to stay calm.  As we both know, worry and stress will only make palpitations worse.  Good luck to you both and please let us know the outcome

Covid 19 vaccine

by TAC - 2022-01-11 17:18:11

 At age 27, heart disease is unlikely unless she was born with it. The reaction you describe is the way her body was reacting to the immune stimulaion caused by the vaccine, that's expected. A harmless run of tachycardia from anxiety might be the case. It's quite common in young people. Her blood work should be fine, as well as the consultation with the cardiologist.

You know you're wired when...

You can finally prove that you have a heart.

Member Quotes

Hang in there; it does get better every day!